Alert archive / Virginia / Special Weather Statements in 2013
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 10, 2013, 9:21 PM EDT for Appomattox County, City of Lynchburg, Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2013, 9:21 PM EDT (01:21 UTC)
- Expired
- Aug 10, 2013, 10:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
Counties Appomattox County, VA, City of Lynchburg, VA
The radar
The Roanoke radar (KFCX), 120 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 754 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
671
WWUS81 KRNK 110121
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
921 PM EDT SAT AUG 10 2013
VAZ035-045-046-059-110215-
CHARLOTTE VA-APPOMATTOX VA-AMHERST VA-CAMPBELL VA-
921 PM EDT SAT AUG 10 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
SOUTHEASTERN AMHERST COUNTY IN CENTRAL VIRGINIA...
CAMPBELL COUNTY IN CENTRAL VIRGINIA...
* UNTIL 1015 PM EDT
* AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
GROWING CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM LYNCHBURG
CITY...TO JUST NORTH OF GLADYS...TO APPOMATTOX...TO
STONEWALL...MOVING EAST-SOUTHEAST AT 10 MPH.
* VERY HEAVY RAIN IS FALLING WITH THESE THUNDERSTORMS IN AREAS THAT
HAVE HAD PREVIOUS RAIN IN RECENT DAYS AND WHERE THE GROUND IS
SATURATED. IF RAINFALL CONTINUES IN THIS AREA AND THUNDERSTORMS
CONTINUE TO DEVELOP BACK TO THE WEST AND MOVE OVER THE SAME
AREAS...A FLASH FLOOD WARNING MAY BE REQUIRED. IN ADDITION...WIND
GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS ALONG WITH
OCCASIONAL CLOUD-TO-GROUND LIGHTNING. WATER WILL LIKELY POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
LYNCHBURG CITY...
CONCORD...
APPOMATTOX...
RUSTBURG...
AND MADISON HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3706 7883 3732 7928 3740 7923 3746 7912
3752 7878 3749 7876
TIME...MOT...LOC 0111Z 276DEG 10KT 3732 7913
$$
RABWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 10, 8:13 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 10, 8:13 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 813 PM EDT SAT AUG 10 2013 .SYNOPSIS... UNSETTLED PATTERN TO CONTINUE THROUGH THE WEEKEND AS A STATIONARY FRONT STAYS SITUATED ACROSS THE MID ATLANTIC INTO THE MID MISSISSIPPI VALLEY. THE FRONT WEAKENS MONDAY WITH ANOTHER FRONT SHIFTING ACROSS OUR REGION TUESDAY. HIGH PRESSURE WILL BUILD ACROSS TO OUR NORTH DURING MID WEEK BUT MOISTURE SITUATED ACROSS THE SOUTHEAST MAY KEEP THE THREAT OF SHOWERS AND STORMS AROUND. && .NEAR TERM /THROUGH SUNDAY/... AS OF 800 PM EDT SATURDAY... THE STRONGER SHOWERS AND THUNDERSTORMS HAVE MOVED OUT OF THE AREA THIS EVENING. ONLY LIGHT RAIN REMAINS. THE SOUTH-CENTRAL PIEDMONT AND FOOTHILLS COUNTIES DID NOT SEE MUCH ACTIVITY TODAY. STILL WARM AND UNSTABLE FOR SOME STORMS TO POPS THROUGH THE REST OF THE EVENING. THROUGH THE OVERNIGHT HOURS...POPS WILL WANE FOR MOST OF THE AREA. WATCHING A LINE OF CONVECTION TRACKING SLOWLY ACROSS KY TO THE EAST-SOUTHEAST. THESE SHOWERS WILL LIKELY HIT SE WV BY MIDNIGHT. WEST WINDS ALOFT SHOULD ALSO DIMINISH OVERNIGHT ALLOWING THESE SHOWERS TO CROSS THE ALLEGHANY HIGHLANDS SUNDAY MORNING. AS OF 235 PM EDT SATURDAY...WEAK SURFACE FRONT HAS DIPPED SOUTH JUST EAST OF THE BLUE RIDGE THIS AFTERNOON TO JUST NORTH OF LYH ATTM. THIS HAS FORCED THE REAL STRONG INSTABILITY FARTHER SOUTH TO ALONG THE VA/NC BORDER AND POINTS SE WHERE LOW LEVEL THETA-E REMAINS POOLED. WESTERLY FLOW ALSO ACTING TO CURTAIL DEVELOPMENT EXCEPT OVER THE FAR SW WHERE AIDED BY WEAK CONVERGENCE AHEAD OF THE SHEARING WAVE TO THE NORTH...AND RIGHT ALONG THE FRONT DRIFTING TOWARD THE NE CWA. MODELS REMAIN INCONSISTENT WITH COVERAGE INTO EARLY THIS EVENING BUT CONSENSUS FOCUSES OVER THE SOUTHERN TIER AND ESPCLY SE WHERE YET TO BE WORKED OVER. THINK WILL SEE BANDED SHRA/TSRA OVER THE FAR SW SLOWLY WEAKEN AS SOUTHERN COVERAGE TAKES OVER SO WILL AGAIN HOLD OFF ON ISSUING ANY FLOOD WATCHES AT THIS POINT BUT KEEP THE HEAVY RAIN MENTION GOING. APPEARS TSRA WILL WANE PER LOSS OF HEATING ALTHOUGH ANOTHER IMPULSE RIDING IN FROM THE WEST MAY AGAIN TRIGGER MORE SHRA/TSRA SW ZONES AND EAST ALONG THE VA/NC BORDER OVERNIGHT. GUIDANCE AGAIN QUITE VARIED WITH WHERE POPS MAY REDEVELOP OR LINGER SO AFTER STARTING WITH CAT-LIKELYS INTO THIS EVENING WILL CUT BACK TO MAINLY DECENT CHANCE POPS OVERNIGHT. LEFT TEMPS SIMILAR TO THE LAST FEW NIGHTS...MAINLY 64-72 FOR LOWS WITH SOME FOG AROUND. WEAK FRONT REMAINS JUST NORTH OF THE AREA EARLY SUNDAY AS YET ANOTHER RIPPLE RIDES ALONG THE BOUNDARY FROM THE WEST. GUIDANCE INDICATES THAT THE BEST PWATS AND ASSOCIATED DEEP MOISTURE AXIS WILL SPILL A BIT MORE TO THE SOUTH...WITH PERHAPS A WEAK SURFACE WAVE ON THE FRONT TO THE EAST LATE IN THE DAY. THIS SHOULD PUT THE BEST LIFT ALONG AND SE OF THE BLUE RIDGE. HOWEVER LOW CONFIDENCE AT THIS POINT GIVEN SUCH MODEL DIFFERENCES WITH WHERE THE BOUNDARY ENDS UP...AND THE DEGREE OF UVV UNDER A LITTLE MORE OF A WEST/NW FLOW REGIME ALOFT. DID LEAN A LITTLE CLOSER TO THE LASTEST SPC WRF WHICH HAS SOME SHRA WEST EARLY BEFORE DEVELOPING OUT EAST WHERE THE GFS HAS SOME DECENT INSTABILITY PROVIDED ENOUGH HEATING. AGAIN BIG DIFFS IN THE MET/MAV MOS FOR HIGHS WITH THE MET LOOKING TOO COOL WITH ONLY A BIT OF INSOLATION NEEDED TO PUSH TEMPS INTO THE 80S. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... AS OF 300 PM EDT SATURDAY... LITTLE CHANGE IN THE WEATHER PATTERN SUNDAY NIGHT THROUGH MONDAY NIGHT. WEST TO SOUTHWEST SURFACE AND LOW LEVEL WINDS WITH A STALLED WEAK BOUNDARY ACROSS THE REGION. MODELS SUGGEST A SHORT WAVE CROSSING THE MID ATLANTIC STATES ON MONDAY AFTERNOON MAY TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY WELL EAST OF THE BLUE RIDGE AND ALONG THE WESTERN SLOPES OF THE FORECAST AREA. OTHERWISE PROBABILITY OF PRECIPITATION REMAINS LOW EACH NIGHT. ON TUESDAY A STRONGER FRONT APPROACHES. PROBABILITY OF PRECIPITATION WILL INCREASE ALONG AND AHEAD OF THE FRONT. WILL GO CLOSE TO WARMER GUIDANCE EXPECTING SOME SUN IN THE MORNING ON MONDAY. TUESDAY WILL BE RELATIVELY COOLER DUE TO MORE CLOUD COVER. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... AS OF 130 PM EDT SATURDAY... BULK OF GUIDANCE PUSHES A BOUNDARY THROUGH THE FORECAST AREA BY WEDNESDAY MORNING WITH A LARGE SURFACE HIGH PRESSURE SYSTEM CENTERED OVER THE OHIO VALLEY ON THURSDAY. BY FRIDAY AND SATURDAY THE HIGH MOVES EAST...WITH MOISTURES RETURNING TO THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. SHORT WAVES COMING THROUGH THE WEST SIDE OF THE UPPER TROF OVER THE EASTERN UNITED STATES WILL ENHANCE THE LIFT AND COVERAGE OF PRECIPITATION OVER THE FORECAST AREA FRIDAY AND SATURDAY. ECMWF INITIALLY HAS THE ENERGY FARTHER SOUTH ON FRIDAY BUT MODELS ARE HINTING AT A CLOSED UPPER LOW FORMING IN THE MID MISSISSIPPI VALLEY BY THE END OF DAY 7...SATURDAY. PERSISTENT UPPER TROF IN THE EAST WILL KEEP TEMPERATURES AT OR JUST BELOW NORMAL THROUGH THE PERIOD. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... AS OF 730 PM EDT SATURDAY... WAVE PARADE CONTINUES TO RIPPLE ALONG FRONTAL BOUNDARY WHICH REFUSES TO CLEAR THE AREA. EVENING SHOWERS...MAINLY CONFIDED ALONG AND SOUTH OF THE VA/NC BORDER. MOST ASOS/AWOS SITES REPORTING LIGHT RAIN WITH VFR CLOUD DECK. KDAN MAY GET A HEAVIER SHOWERS EARLY THIS EVENING TO DROP TO MVFR THEN REBOUND BACK TO VFR BY MIDNIGHT. BEST CHANCE FOR OVERNIGHT PCPN LOOKS TO BE ACROSS THE NORTHERN PORTION OF THE AREA CLOSEST TO BEST SHORT WAVE ENERGY. EXPECTING A DECENT AMOUNT OF MID AND HIGH CLOUDS AROUND TONIGHT AND BELIEVE THIS WILL LIMIT WIDESPREAD FORMATION OF LOW CIGS AND VSBYS. AM LIKING THE SREF GUIDANCE IN THIS REGARD SO EXPECTING CONDITIONS TO STAY VFR FOR KLYH AND KDAN...A PERIOD OF MVFR TOWARD DAYBREAK FOR VSBY AT KROA...AND A LATE PERIOD OF IFR/LIFR KBCB...KBLF...AND KLWB. AVIATION EXTENDED... THE FRONT SHIFTS SLOWLY SOUTHEAST THRU THE WEEKEND AND KEEPS THE THREAT OF SHOWERS/STORMS AROUND. THE FRONT MAY SLIP SOUTH OF THE AREA BY MONDAY INTO TUESDAY WITH STILL SOME THREAT OF SHOWERS OVER THE SRN CWA FROM DAN-BCB-BLF. REMAINDER OF THE PERIOD WILL SEE HIGH PRESSURE BUILD IN AND MAY EVENTUALLY GET INTO A WEDGE SITUATION WITH RIDGING DOWN THE ERN SEABOARD. AT LEAST IT LOOKS DRIER WITH DECENT FLYING CONDITIONS DURING THE DAY...POSSIBLE MVFR/IFR AND NIGHT...AND MAYBE SOME DIURNAL PCPN IN THE MOUNTAINS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/WP NEAR TERM...JH/RCS SHORT TERM...AMS LONG TERM...AMS AVIATION...MBS/RCS
Hazardous weather outlook, Aug 10, 12:33 PM EDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1233 PM EDT SAT AUG 10 2013 NCZ001-002-018-VAZ007-009>015-018>020-022>024-035-WVZ042>045-111645- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- 1233 PM EDT SAT AUG 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS THROUGH THIS EVENING COULD BECOME STRONG TO SEVERE WITH ISOLATED DAMAGING WINDS. ALSO HEAVY RAIN WILL BE CAPABLE OF PRODUCING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ016-017-032>034-043>047-058-059-111645- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-CARROLL-FLOYD-PATRICK- FRANKLIN-BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 1233 PM EDT SAT AUG 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS EVENING WITH THE PRIMARY THREAT BEING DAMAGING WINDS. ALSO...HEAVY DOWNPOURS COULD CAUSE SOME LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED AGAIN SUNDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MAY BRING A THREAT OF SEVERE THUNDERSTORMS AND FLASH FLOODING TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Aug 10, 6:48 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
648 PM EDT SAT AUG 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLOOD 2 ENE BOOMER 36.08N 81.21W
08/10/2013 WILKES NC 911 CALL CENTER
WATER OVER FALLS ROAD IN SOUTHERN WILKESBORO DUE TO HEAVY
RAIN AND A CLOGGED CULVERT. ROAD TEMPORARILY CLOSED...NOW
OPEN.
0620 PM FLOOD 5 ENE BOOMER 36.10N 81.17W
08/10/2013 WILKES NC 911 CALL CENTER
HEAVY RAIN AND A CLOGGED CULVERT LEAD TO WATER RUNNING
OVER COUNTY CLUB ROAD. WATER HAS RECEDED AND ROAD IS
OPEN.
0600 PM FLASH FLOOD 4 SSE WILBAR 36.22N 81.29W
08/10/2013 WILKES NC PARK/FOREST SRVC
A FEW ROADS LEADING INTO RENDEZVOUS MOUNTAIN EDUCATIONAL
STATE FOREST WERE WASHED OUT FROM HEAVY RAIN.
&&
RSTONEFISpecial weather statement, Aug 10, 7:07 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
707 PM EDT SAT AUG 10 2013
VAZ045-046-059-110000-
CHARLOTTE VA-APPOMATTOX VA-CAMPBELL VA-
707 PM EDT SAT AUG 10 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
EAST CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...
* UNTIL 800 PM EDT
* AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A BAND OF THUNDERSTORMS WITH HEAVY RAINFALL EXTENDING
FROM JUST WEST OF MIKE TO MADISON...MOVING TO THE EAST AT 10 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THE
GROUND ACROSS THIS REGION IS SATURATED FROM RECENT HEAVY RAINFALL.
MINOR FLOODING CAN BE EXPECTED IN TYPICAL FLOOD PRONE
AREAS...SUCH AS LOW WATER CROSSINGS.
* LOCATIONS IMPACTED INCLUDE...
RED HOUSE...
SPRING MILLS...
MIKE...
ABILENE...
AND CULLEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3704 7858 3719 7905 3728 7900 3724 7868
3720 7869 3719 7864 3716 7862 3714 7859
3715 7855 3714 7853
TIME...MOT...LOC 2302Z 275DEG 10KT 3719 7889
RABLocal storm report, Aug 10, 7:54 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
754 PM EDT SAT AUG 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM FLASH FLOOD 5 SW TRAPHILL 36.29N 81.10W
08/10/2013 WILKES NC 911 CALL CENTER
WEST PRONG ROARING RIVER FLOODING OVER THE BRIDGE ON
SHUMATE MOUNTAIN ROAD CLOSE TO THE INTERSECTION OF
TRAPHILL ROAD
&&
PWSpecial weather statement, Aug 10, 8:14 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
814 PM EDT SAT AUG 10 2013
VAZ045-110100-
CAMPBELL VA-
814 PM EDT SAT AUG 10 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
* UNTIL 900 PM EDT
* AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LYNCHBURG AIRPORT...MOVING TO THE EAST
AT 15 MPH.
* VERY HEAVY RAIN CAN BE EXPECTED WITH THIS THUNDERSTORM...WHICH
WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE
DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND
LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LYNCHBURG CITY...
CONCORD...
RUSTBURG...
BOCOCK...
AND LYNCHBURG AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3727 7928 3735 7927 3739 7924 3740 7925
3742 7914 3740 7912 3741 7910 3739 7907
3742 7907 3742 7904 3743 7904 3742 7901
3728 7893
TIME...MOT...LOC 0007Z 269DEG 11KT 3734 7919
RABLocal storm report, Aug 10, 9:19 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
919 PM EDT SAT AUG 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM TSTM WND DMG NE RED HOUSE 37.19N 78.79W
08/10/2013 CHARLOTTE VA 911 CALL CENTER
ONE TREE FELL AND TOOK A POWER LINE DOWN ON CUTLETT LANE
NEAR THE INTERSECTION OF ROLLING HILL ROAD...TIME
ESTIMATED FROM RADAR
&&
PWSpecial weather statement, Aug 10, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
921 PM EDT SAT AUG 10 2013
VAZ035-045-046-059-110215-
CHARLOTTE VA-APPOMATTOX VA-AMHERST VA-CAMPBELL VA-
921 PM EDT SAT AUG 10 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
SOUTHEASTERN AMHERST COUNTY IN CENTRAL VIRGINIA...
CAMPBELL COUNTY IN CENTRAL VIRGINIA...
* UNTIL 1015 PM EDT
* AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
GROWING CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM LYNCHBURG
CITY...TO JUST NORTH OF GLADYS...TO APPOMATTOX...TO
STONEWALL...MOVING EAST-SOUTHEAST AT 10 MPH.
* VERY HEAVY RAIN IS FALLING WITH THESE THUNDERSTORMS IN AREAS THAT
HAVE HAD PREVIOUS RAIN IN RECENT DAYS AND WHERE THE GROUND IS
SATURATED. IF RAINFALL CONTINUES IN THIS AREA AND THUNDERSTORMS
CONTINUE TO DEVELOP BACK TO THE WEST AND MOVE OVER THE SAME
AREAS...A FLASH FLOOD WARNING MAY BE REQUIRED. IN ADDITION...WIND
GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS ALONG WITH
OCCASIONAL CLOUD-TO-GROUND LIGHTNING. WATER WILL LIKELY POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
LYNCHBURG CITY...
CONCORD...
APPOMATTOX...
RUSTBURG...
AND MADISON HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3706 7883 3732 7928 3740 7923 3746 7912
3752 7878 3749 7876
TIME...MOT...LOC 0111Z 276DEG 10KT 3732 7913
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:14 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 46 min |
| Aug 10, 9:38 PM EDT | Areal Flood Advisory | RNK | Appomattox, Campbell, City of Lynchburg | 112 min |
| Aug 11, 3:05 AM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 40 min |
| Aug 11, 4:01 AM EDT | Special Weather Statement | RNK | Alleghany, Botetourt, City of Covington | 59 min |
| Aug 11, 5:18 AM EDT | Special Weather Statement | RNK | Amherst, City of Buena Vista | 57 min |
| Aug 11, 1:15 PM EDT | Special Weather Statement | RNK | Patrick | 45 min |
| Aug 11, 1:58 PM EDT | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 62 min |
| Aug 11, 2:56 PM EDT | Special Weather Statement | RNK | City of Danville | 34 min |
| Aug 11, 3:23 PM EDT | Areal Flood Advisory | RNK | Pittsylvania, City of Danville | 3 hr |
| Aug 11, 3:46 PM EDT | Special Weather Statement | RNK | Franklin | 29 min |
| Aug 11, 4:06 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 39 min |
| Aug 11, 4:48 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Lexington | 42 min |
| Aug 11, 5:06 PM EDT | Special Weather Statement | RNK | Bland | 39 min |
| Aug 11, 5:33 PM EDT | Special Weather Statement | RNK | Bedford, City of Roanoke, City of Salem | 57 min |
| Aug 11, 6:10 PM EDT | Special Weather Statement | RNK | Appomattox | 50 min |
| Aug 11, 6:21 PM EDT | Special Weather Statement | RNK | Bedford | 54 min |
| Aug 11, 6:53 PM EDT | Areal Flood Advisory | RNK | Amherst, Appomattox, Buckingham | 112 min |
| Aug 11, 3:43 PM EDT | Special Weather Statement | RNK | Rockingham | 62 min |
| Aug 11, 3:50 PM EDT | Special Weather Statement | RNK | Stokes | 25 min |
| Aug 11, 3:53 PM EDT | Special Weather Statement | RNK | Caswell | 37 min |
| Aug 11, 1:17 PM EDT | Special Weather Statement | RNK | Greenbrier | 43 min |
| Aug 11, 4:01 PM EDT | Special Weather Statement | RNK | Greenbrier | 44 min |
Nearby
Special Weather Statements in Virginia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.